Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Safe Use Initiative: Acetaminophen Toxicity

Posted Oct 27 2010 1:18pm

Liver injury from acetaminophen overdose remains a serious public health problem. To prevent acetaminophen overdose, consumers need to be able to read labels and recognize when their medications contain acetaminophen.

The Safe Use Initiative is working with the National Association of Boards of Pharmacy (NABP) to encourage pharmacies to stop using the abbreviation APAP and instead spell out acetaminophen on prescription container labels. Removing the abbreviation APAP and spelling out acetaminophen should make it easier for consumers to: 1) identify that their prescription pain reliever contains acetaminophen, 2) compare active ingredients on their prescription and over-the-counter labels, and 3) avoid taking two medicines with acetaminophen, which can lead to an overdose.

Post a comment
Write a comment:

Related Searches